Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 293, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Sep 30, 2016, 7:39 AM EDT for Franklin County, Henry County, Patrick County, Virginia. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 30, 2016, 7:39 AM EDT (11:39 UTC)
- Expired
- Sep 30, 2016, 8:45 AM EDT
- In force
- 66 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 60.0 mph
Counties Franklin County, VA, Henry County, VA, Patrick County, VA
The radar
The Roanoke radar (KFCX), 19 km from the middle of the area, began a volume at 11:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 11.7 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1586 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
318
WUUS51 KRNK 301139
SVRRNK
VAC067-089-141-301245-
/O.NEW.KRNK.SV.W.0293.160930T1139Z-160930T1245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
739 AM EDT FRI SEP 30 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN PATRICK COUNTY IN SOUTHWESTERN VIRGINIA...
FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
NORTHWESTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 845 AM EDT
* AT 738 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SANVILLE...
MOVING NORTH AT 30 MPH.
HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...
BOONES MILL...
SYDNORSVILLE...
FERRUM...
AND BASSETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS!
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS REPORTS OF ANY WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3674 8025 3696 8017 3695 8016 3699 8012
3700 8014 3703 8010 3706 8012 3713 8010
3711 7965 3664 7996
TIME...MOT...LOC 1138Z 201DEG 27KT 3675 8013
HAIL...2.00IN
WIND...60MPH
$$
JH2 follow-up statements
031
WWUS51 KRNK 301155
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
755 AM EDT FRI SEP 30 2016
VAC067-089-141-301245-
/O.CON.KRNK.SV.W.0293.000000T0000Z-160930T1245Z/
PATRICK VA-FRANKLIN VA-HENRY VA-
755 AM EDT FRI SEP 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM EDT
FOR NORTHEASTERN PATRICK...FRANKLIN AND NORTHWESTERN HENRY
COUNTIES...
AT 754 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ENDICOTT...
MOVING NORTH AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...
BOONES MILL...
SYDNORSVILLE...
FERRUM...
AND BASSETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS REPORTS OF ANY WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3674 8025 3696 8017 3695 8016 3699 8012
3700 8014 3703 8010 3706 8012 3713 8010
3711 7965 3664 7996
TIME...MOT...LOC 1154Z 201DEG 27KT 3687 8007
HAIL...1.00IN
WIND...60MPH
$$
PC796
WWUS51 KRNK 301219
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
819 AM EDT FRI SEP 30 2016
VAC067-089-141-301245-
/O.CON.KRNK.SV.W.0293.000000T0000Z-160930T1245Z/
PATRICK VA-FRANKLIN VA-HENRY VA-
819 AM EDT FRI SEP 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM EDT
FOR
NORTHEASTERN PATRICK...FRANKLIN AND NORTHWESTERN HENRY COUNTIES...
AT 818 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CALLAWAY...
MOVING NORTH AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...
BOONES MILL...
SYDNORSVILLE...
FERRUM...
AND BASSETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS REPORTS OF ANY WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3674 8025 3696 8017 3695 8016 3699 8012
3700 8014 3703 8010 3706 8012 3713 8010
3711 7965 3664 7996
TIME...MOT...LOC 1218Z 201DEG 27KT 3705 7999
HAIL...1.00IN
WIND...60MPH
$$
PCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 7:26 AM EDT, 13 minutes earlier.
Area forecast discussion, Sep 30, 7:26 AM EDT, 13 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 726 AM EDT Fri Sep 30 2016 .SYNOPSIS... A strong upper level area of low pressure will remain just west of the mountains today before slowly lifting to the north later tonight into Saturday. This system will combine with a residual stationary front across the region to produce periods of showers and thunderstorms into late tonight. The low will move northeast, away from the region, resulting in drier weather this weekend. && .NEAR TERM /THROUGH TONIGHT/... As of 245 AM EDT Friday... Broken bands of heavy rain producing showers continue across the west under the tail of a passing speed max and over the northeast third with added low level convergence early this morning. Expect this trend to persist through daybreak with main coverage likely shifting into the northwest sections as multiple short band type features merge. Then questions with added coverage through the day as the upper low begins to shift back north while the jet aloft remains strong over continued low level convergence espcly north and east this afternoon. Will also have to watch for another band to work north along the southern Blue Ridge this morning as several solutions including the latest HRRR and 00z ECMWF paint quite a bit of QPF extending north from the North Carolina foothills into the west between 12-16z. This along a residual convergence axis well to the south and eventually along the eastward moving occluded front that will swing across the Blue Ridge this afternoon. This along with some breaks and decent instability southeast may allow one final heavier band of shra/tsra to evolve across the north/east this afternoon given strong veering with height and moist PWATS. However with uncertainty wont hoist another watch at this point while allowing the ongoing FFA to end with this package given only current scattered nature to shra attm. Otherwise again running with likely/cat pops today, except tapering to chance heading into the southwest zones where will likely remain in the dry slot aloft with limited added showers. Lowered high temps a little under easterly flow and more clouds as expecting a range from near 80 southeast to only the 60s far west. Upper low should continue to trudge north toward the Ohio Valley overnight allowing drier air aloft to gradually win out from southwest to northeast behind the passing surface occluded boundary. Think still decent coverage in the north/east during the evening before showers fade late tonight with little focus remaining. May even see some clearing work in from the southwest after midnight so mostly chance pops tapering to spotty showers northeast sections by dawn. Expect more clearing west to allow temps to fall into the cool 40s in spots with overall low/mid 50s elsewhere, except low 60s far east. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... As of 305 AM EDT Friday... Drying trend will continue over the weekend as the upper low finally lifts farther north and weak high pressure slides in from the west. May still have an isolated shower around early Saturday over the north, otherwise cutting pops with more sunshine on tap by the afternoon. Another spoke of energy looks to rotate around the upper low Saturday night with this feature reaching the western mountains later Sunday. Moisture quite limited with the weak associated front but cant totally rule out an isolated shower western slopes late Sunday into Sunday night. Otherwise expecting mainly clear skies Saturday night and mainly sunny Sunday before clouds invade the west late. High temps to remain mild under west/southwest flow aloft with mostly 70s both Saturday and Sunday and lows mostly 50s Saturday night given good radiational cooling conditions. && .LONG TERM /MONDAY THROUGH THURSDAY/... As of 330 PM EDT Thursday... The upper low will give way to ridging in the eastern US through the early part of next week. This stall the approaching front and allow a large area of high pressure to settle over New England and wedge down the east side of the Appalachians. The big variable lies with the potential track of TS Matthew as it is expected to turn north and move up the Atlantic coast. The exact track of Matthew will determine how much, if any, precipitation it can push into the region from the east and how much overrunning precipitation will develop as it interacts with the wedge. Right now, the most likely scenario is for some light overrunning precipitation to develop by Tuesday and increase a bit into Wednesday especially in the east, with any significant effects form Matthew remaining to our east. && .AVIATION /11Z FRIDAY THROUGH TUESDAY/... As of 711 AM EDT Friday... Variable but overall sub-VFR conditions will prevail this morning with cigs fluctuating between MVFR and low end IFR at times. Best coverage of showers/storms resulting in vsby restrictions look to occur along the KBCB-KROA corridor this morning with weaker bands elsewhere espcly around KLWB. Thus will include either a vicinity or tempo mention with perhaps a brief prevailing group of lower cigs/vsbys at these locations. Uncertainty continues with the degree of added convective coverage today with the upper low starting to retrograde while the occluded boundary to the west shifts east and starts to cutoff deeper moisture late. Models continue to focus showers and storms across the northwest corridor through midday, then along and north of a KLWB- KDAN line. Should see any IFR conditions slowly improve to MVFR/VFR by midday/early afternoon though think places like KROA/KLYH/KLWB will keep MVFR to the end of this taf period. Will include more showers and storms given decent probability during the afternoon in most locations with tapering of showers by the evening as the main corridor of deeper lift slides north. Extended aviation discussion... A deep upper low will finally shift farther to the north by Saturday and away from the region on Sunday. This should allow for a gradual improvement in cigs after early sub-VFR Saturday with widespread VFR Sunday as weak high pressure builds in. Looks like overall VFR to then prevail into early next week outside of some upslope low clouds Monday and perhaps along the Blue Ridge Tuesday as another weak wedge develops under high pressure to the north. && .HYDROLOGY... As of 330 AM EDT Friday... Overall convective bands have decreased in both coverage and intensity across the north early this morning so letting the watch go for now. Otherwise main concern again with the redevelopment of heavier bands from the south/southeast through the day as multiple areas of convergence pivot around the upper low to the west. Likely looking at another inch or so of rainfall on average across the north with locally higher amounts where deeper convection mixes in. Also some concern along the Blue Ridge through midday with possible very early morning redevelopment and training as seen a few models. Given now saturated soil conditions and elevated stream/creek levels will be easier for flooding or flash flooding to develop while still appears most mainstem rivers will stay below flood levels for now. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...AMS/JH NEAR TERM...JH SHORT TERM...JH LONG TERM...MBS AVIATION...AMS/JH/WP HYDROLOGY...WP
Hazardous weather outlook, Sep 30, 4:21 AM EDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 421 AM EDT FRI SEP 30 2016 NCZ001>004-018>020-VAZ007-009>018-022-032-WVZ042>044-010830- ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH- BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ROANOKE-PATRICK-MERCER-SUMMERS-MONROE- 421 AM EDT FRI SEP 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. BANDS OF SHOWERS INCLUDING A FEW STRONGER THUNDERSTORMS COULD RESULT IN VERY HEAVY RAINFALL CAPABLE OF PRODUCING ISOLATED FLOODING INTO THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ005-006-VAZ033>035-043>047-058-059-010830- ROCKINGHAM-CASWELL-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 421 AM EDT FRI SEP 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. A FEW SEVERE THUNDERSTORMS CONTAINING ISOLATED LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE INTO THIS EVENING. IN ADDITION...LOCALLY HEAVY RAINFALL COULD RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ019-020-023-024-WVZ507-508-010830- ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-EASTERN GREENBRIER- WESTERN GREENBRIER- 421 AM EDT FRI SEP 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. ROUNDS OF SHOWERS AND STORMS MAY RESULT IN PERIODS OF HEAVY RAINFALL. RAINFALL MAY BE ENOUGH TO PRODUCE LOCALIZED FLOODING OF CREEKS AND STREAMS THROUGH LATE TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 30, 3:22 AM EDT, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
322 AM EDT FRI SEP 30 2016
NCZ019-300815-
WILKES-
322 AM EDT FRI SEP 30 2016
...A STRONG THUNDERSTORM WILL AFFECT
CENTRAL WILKES COUNTY...
AT 319 AM EDT...A MODERATE THUNDERSTORM WAS LOCATED NEAR
TAYLORSVILLE...MOVING NORTH AT 25 MPH.
WINDS IN EXCESS OF 30 MPH...PEA SIZE HAIL AND HEAVY RAIN ARE
POSSIBLE WITH THIS STORM. THIS STORM WILL ALSO TRACK OVER SATURATED
GROUND WITH RUNOFF POSSIBLY PRODUCING MINOR STREET AND LOW LYING
FLOODING.
LOCATIONS IMPACTED INCLUDE...
NORTH WILKESBORO...
WILKESBORO...
WILBAR...
BOOMER...
AND MC GRADY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3603 8118 3604 8120 3603 8124 3635 8135
3636 8129 3636 8126 3638 8122 3641 8106
3641 8105 3605 8100 3603 8107 3604 8114
3603 8117
TIME...MOT...LOC 0719Z 169DEG 28KT 3600 8112
RSSpecial weather statement, Sep 30, 4:01 AM EDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
401 AM EDT FRI SEP 30 2016
NCZ001-002-VAZ015-300830-
ASHE-ALLEGHANY-GRAYSON-
401 AM EDT FRI SEP 30 2016
...A STRONG THUNDERSTORM WILL AFFECT
ALLEGHANY...NORTHEASTERN ASHE COUNTIES IN NORTHWESTERN NORTH CAROLINA
AND CENTRAL GRAYSON COUNTIES IN SOUTHWESTERN VIRGINIA...
AT 400 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER DOUGHTON
PARK...MOVING NORTH AT 30 MPH.
WINDS IN EXCESS OF 30 MPH AND HEAVY RAIN ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL ALSO TRACK OVER SATURATED GROUND WITH RUNOFF
POSSIBLY PRODUCING MINOR STREET AND LOW LYING FLOODING.
LOCATIONS IMPACTED INCLUDE...
SPARTA...
INDEPENDENCE...
LAUREL SPRINGS...
MOUTH OF WILSON...
AND SCOTTVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3637 8130 3671 8139 3676 8110 3642 8107
3642 8108 3643 8108 3643 8111 3642 8113
3642 8115 3643 8117 3640 8119 3638 8122
3636 8126 3636 8128
TIME...MOT...LOC 0800Z 171DEG 35KT 3641 8120
RSSpecial weather statement, Sep 30, 6:35 AM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 635 AM EDT FRI SEP 30 2016 NCZ003-004-VAZ016-017-032-301115- STOKES-SURRY-PATRICK-CARROLL-FLOYD- 635 AM EDT FRI SEP 30 2016 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN SURRY...STOKES...PATRICK...SOUTHWESTERN FLOYD AND EASTERN CARROLL COUNTIES... AT 635 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER COLLINSTOWN... MOVING NORTH AT 35 MPH. PEA SIZE HAIL IS POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MOUNT AIRY... FLAT ROCK... PILOT MOUNTAIN... STUART... AND DANBURY. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 3688 8069 3686 8017 3627 8019 3627 8053 TIME...MOT...LOC 1035Z 177DEG 32KT 3655 8038 PC
Local storm report, Sep 30, 7:08 AM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
708 AM EDT FRI SEP 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 AM HAIL WNW DANBURY 36.41N 80.21W
09/30/2016 E1.75 INCH STOKES NC 911 CALL CENTER
&&
EVENT NUMBER RNK1601702
PCThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 8:02 PM EDT | Special Weather Statement | RNK | Bland, Grayson, Wythe, City of Galax | 88 min |
| Sep 29, 8:21 PM EDT | Areal Flood Advisory | RNK | Carroll, Grayson, City of Galax | 3 hr |
| Sep 29, 8:24 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Lexington | 51 min |
| Sep 29, 8:30 PM EDT | Areal Flood Advisory | RNK | Alleghany, Bath, Bedford, Botetourt, Rockbridge, City of Buena Vista and 2 more | 4 hr |
| Sep 29, 8:30 PM EDT | Special Weather Statement | RNK | Carroll, Montgomery, City of Radford | 60 min |
| Sep 29, 8:50 PM EDT | Flash Flood Warning | RNK | Carroll, Floyd, Montgomery, Patrick, Pulaski, City of Radford | 4 hr |
| Sep 29, 9:49 PM EDT | Areal Flood Advisory | RNK | Craig, Giles | 3 hr |
| Sep 29, 11:54 PM EDT | Areal Flood Advisory | RNK | Grayson | 6 hr |
| Sep 30, 12:01 AM EDT | Areal Flood Advisory | RNK | Alleghany, Bath, Bedford, Botetourt, City of Covington | 6 hr |
| Sep 30, 12:50 AM EDT | Special Weather Statement | RNK | City of Galax | 40 min |
| Sep 30, 4:01 AM EDT | Special Weather Statement | RNK | Grayson | 29 min |
| Sep 30, 6:35 AM EDT | Special Weather Statement | RNK | Patrick | 40 min |
| Sep 30, 6:58 AM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick | 47 min |
| Sep 30, 8:47 AM EDT | Severe Thunderstorm Warning | RNK | Bedford, Floyd, Franklin, Roanoke | 43 min |
| Sep 30, 9:24 AM EDT | Areal Flood Advisory | RNK | Botetourt, Franklin, Roanoke, City of Roanoke, City of Salem | 3 hr |
| Sep 30, 10:27 AM EDT | Special Weather Statement | RNK | Franklin | 63 min |
| Sep 30, 11:48 AM EDT | Areal Flood Advisory | RNK | Bedford, Franklin, Henry, Pittsylvania, City of Martinsville | 6 hr |
| Sep 30, 11:59 AM EDT | Flash Flood Watch | RNK | Alleghany, Amherst, Bath, Bedford, Botetourt, Rockbridge and 3 more | 6 hr |
| Sep 30, 12:23 PM EDT | Areal Flood Advisory | RNK | Alleghany, Bath, Bedford, Botetourt, Craig, Franklin and 7 more | 8 hr |
| Sep 30, 1:11 PM EDT | Special Weather Statement | RNK | City of Martinsville | 64 min |
| Sep 30, 3:02 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 58 min |
| Sep 30, 3:32 PM EDT | Special Weather Statement | RNK | Halifax | 58 min |
| Sep 30, 4:44 PM EDT | Special Weather Statement | RNK | Bedford | 46 min |
| Sep 30, 5:34 PM EDT | Special Weather Statement | RNK | Charlotte | 56 min |
| Sep 30, 5:51 PM EDT | Areal Flood Advisory | RNK | Bedford, Franklin, Pittsylvania | 4 hr |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.